Flood, Shelby
- When
- May 14, 9:10 AM CST to May 19, 10:20 PM CST
- Where
- Shelby forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.798, -92.077 (the zone’s center; the record gives no point)
The North River flooded due to heavy rain during the middle part of the month. Damage was limited to a few flooded roads and flooded farmland.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
The North River flooded due to heavy rain during the middle part of the month. Damage was limited to a few flooded roads and flooded farmland. Location Flood Stage CrestPalmyra 16 ft 17.8 on 05/16/01
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 14, 3:45 AM CST, 5 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 445 AM CDT MON MAY 14 2001 STG 85H WRMFNT CONTS TO BE VRY EFFECTIVE LFT MECHANISM FOR SLO MVG N-S BAND OF TSRA VCNTY OF MSRVR NR UIN. SGFNT PCPN HAS HAD A VRY DFCLT TIME DROPPING S OF HIGHWAY 36...WHICH IS PROB DUE TO DROP OFF OF 85H WNDS AND WKR BAROCLINICITY OVR SE MO/S IL. E MVMT OF CNVTN HAS BEEN SLO BUT STDY...AND EXTRAP WULD END PCPN E OF UIN BTWN 12-14Z. PCPN WL CONT TO ATTEMPT TO DROP SE DURG THIS TIME AND WL CONT LO POPS S IL ZNS...BUT LKS LIKE ITS GOING TO BE TUFF GETTING MUCH PCPN AS FAR S AS I-70. SFC REFLECTION OF WRMFNT IS OBVIOUS ERY TDA FROM NR SUX THRU COU AREA. AS CNVTN MVS OUT FNT SHUD RACE NE...PLACING ENTR FA IN AN ERY SUMMER AMS THAT WL RMN OVR US FOR MUCH OF THE WK. WITH PRONOUCED W COMPONENT OF LO LVL WNDS AND A GD DEAL OF SUNSHINE...SEE NO REASON THAT WE SHUDNT REACH WRMR MAV MAX TEMP NUMERS TDA THRU WED. YSTDAS HIGHS OVR PLAINS CERTAINLY SUPPORT THINKING WRM. RECORD TEMPS WL BE IN JEOPARDY IN COU AREA ON TUE. WHILE RDGG SHUD GRTLY MINIMIZE PCPN THRT FROM LTR THIS MRNG THRU TUE...WK SHTWV DOES PROPAGATE THRU AREA ON TUE. NGM REALLY LATCHES ONTO THIS...GENERATES A GD DEAL OF PCPN ACR S PLAINS TNGT...WHICH IN TURN INDUCES CNVTV FEEDBACK WHICH GENERATES MORE PCPN ACR MO ON TUE. AVN HINTS AT THIS TREND TO A MUCH WKR DEGREE...WHILE THE ETA SUITE IS TOTALLY VOID OF PCPN. ATTM WL CONT DRY FCST...BUT PCPN TRENDS LTR TNGT SHUD INDICATE WHICH SOLNS ARE THE BEST. FNT IS STILL FCST TO BACKDOOR AREA LT TUE NGT AND INTO WED...BUT MDLS CONT TO SLOW DOWN THE WWD MVMT OF THE FNT WITH EACH RUN. HV TWEEKED PCPN THRT AND TEMPS IN ERY PART OF XTNDD PD FOR THIS SLOER MVMT. .STL...NONE TRUETT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
612 AM CDT MON MAY 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 AM 6S EDINA MO WIND DAMAGE
05/13/01 KNOX TELEPHONE LINES DOWNED
210 AM LEWISTOWN MO 1.00 INCH HAIL
05/14/01 LEWIS
210 AM PHILADELPHIA MO 0.J75 INCH HAIL
05/14/01 MARION
TRUETTILZ058>060-064-065-069-070-074-079-095-097>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141700- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 750 AM CDT MON MAY 14 2001 THREAT: NO SEVERE THUNDERSTORMS EXPECTED. WHEN: TODAY THROUGH TONIGHT. SITUATION: THE WARM FRONT THAT PRODUCED THE INTENSE THUNDERSTORMS OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS LAST NIGHT WILL PUSH EASTB OF THE AREA THIS MORNING. HIGH PRESSURE IN THE UPPER ATMOSPHERE WILL BUILD INTO THE AREA...PREVENT THE FORMATION OF ADDITIONAL THUNDERSTORMS. TRUETT
PRELIMINARY LOCAL STORM REPORT...UPDATED FOR ADDITIONAL REPORTS
NATIONAL WEATHER SERVICE ST LOUIS MO
809 AM CDT MON MAY 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 PM 6S EDINA MO WIND DAMAGE
05/13/01 KNOX TELEPHONE LINES DOWNED
210 AM LEWISTOWN MO 1.00 INCH HAIL
05/14/01 LEWIS
210 AM PHILADELPHIA MO 0.75 INCH HAIL
05/14/01 MARION
300 AM TAYLOR MO 0.88 INCH HAIL
05/14/01 MARION
TRUETTThe national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5244888, 5244889.